Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Spectra of upper triangular operator matrices


Authors: C. Benhida, E. H. Zerouali and H. Zguitti
Journal: Proc. Amer. Math. Soc. 133 (2005), 3013-3020
MSC (2000): Primary 47A11, 47A10
DOI: https://doi.org/10.1090/S0002-9939-05-07812-3
Published electronically: March 24, 2005
MathSciNet review: 2159780
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X, Y$ be given Banach spaces. For $A\in{\mathcal L}(X),\,B\in{\mathcal L}(Y)$ and $C\in{\mathcal L}(Y,X)$, let $M_C$ be the operator defined on $X\oplus Y$ by $ M_C = [\begin{smallmatrix} A & C \\ 0 & B \end{smallmatrix}]$. We give sufficient conditions on $C$ to get $\Sigma(M_C) = \Sigma(M_0),$where $\Sigma$ runs over a large class of spectra. We also discuss the case of some spectra for which the latter equality fails.


References [Enhancements On Off] (What's this?)

  • 1. E. Albrecht and J. Eschmeier, Analytic functional models and local spectral theory. Proc. London Math. Soc. (3), 75(1997), 323-348. MR 1455859 (98f:47043)
  • 2. B. Barnes, Common operator properties of the linear operators $RS$ and $SR$. Proc. Amer. Math. Soc. 126(1998), 1055-1061. MR 1443814 (98f:47003)
  • 3. M. Barraa and M. Boumazgour, A note on the spectrum of an upper triangular operator matrix. Proc. Amer. Math. Soc. 131(2003), 3083-3088. MR 1993217 (2004d:47009)
  • 4. C. Benhida and E. H. Zerouali, Local spectral theory of linear operators $RS$ and $SR$. Preprint.
  • 5. E. Bishop, A duality theorem for an arbitrary operator. Pacific J. Math. 9(1959), 379-397. MR 0117562 (22:8339)
  • 6. I. Colojoara and C. Foias, Theory of generalized spectral operators. Gordon and Breach, New York 1968. MR 0394282 (52:15085)
  • 7. L. A. Fialkow, A note on the range of the operator $X\rightarrow AX-XB$. Illinois J. Math. 25 (1981), 112-124. MR 0602902 (84b:47021)
  • 8. D. A. Herrero, Approximation of Hilbert space operators. Vol. 1. Pitman Research Notes in Mathematics Series, 224. New York, 1989. MR 1088255 (91k:47002)
  • 9. H. Elbjaoui and E. H. Zerouali, Local spectral theory for $2\times 2$ operator matrices. Int. J. Math and Mathematical Sciences, 42(2003), 2667-2672. MR 2005905 (2004f:47006)
  • 10. J. Eschmeier and M. Putinar, Bishop's condition $(\beta)$ and rich extensions of linear operators. Indiana Univ. Math. J. 37(1988), 325-348. MR 0963505 (89k:47051)
  • 11. J. K. Finch, The single valued extension property on a Banach space. Pacific J. Math. 58 (1975), 61-69. MR 0374985 (51:11181)
  • 12. M. Houimdi and H. Zguitti, Propriétés spectrales locales d'une matrice carrée des opérateurs. Acta Math. Vietnam. 25(2000), 137-144. MR 1770883 (2001d:47011)
  • 13. K. B. Laursen and M. M. Neumann, An introduction to local spectral theory. Clarendon, Oxford, 2000. MR 1747914 (2001k:47002)
  • 14. W. Y. Lee, Weyl spectra for operator matrices. Proc. Amer. Math. Soc. 129(2000), 131-138. MR 1784020 (2001f:47003)
  • 15. K. K. Oberai, On the Weyl's spectrum (II), Illinois. J. Math. 21(1977), 84-90. MR 0428073 (55:1102)
  • 16. C. Lin, Y. Zikun and R. Yingbin, Common properties of operators $RS$ and $SR$ and $p-$hyponormal operators. Int. Eq. Op. Th. 43(2002), 313-325. MR 1902952 (2003b:47041)
  • 17. E. H. Zerouali and H. Zguitti, Perturbation of spectra of operator matrices and local spectral theory. Preprint.
  • 18. H. Weyl, Über beschränkte quadratische formen, deren Differenz vollsteig ist. Rend. Circ. Mat. Palermo 27(1909) 373-392.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A11, 47A10

Retrieve articles in all journals with MSC (2000): 47A11, 47A10


Additional Information

C. Benhida
Affiliation: UFR de Mathématiques - CNRS-UMR 8524, Université de Lille 1, Bât M2, 59655 Villeuneuve cedex, France
Email: benhida@math.univ-lille1.fr

E. H. Zerouali
Affiliation: Département de Mathématiques et Informatique, Faculté des Sciences de Rabat, BP 1014 Agdal, Rabat, Maroc
Email: zerouali@fsr.ac.ma

H. Zguitti
Affiliation: Département de Mathématiques et Informatique, Faculté des Sciences de Rabat, BP 1014 Agdal, Rabat, Maroc
Email: zguitti@hotmail.com

DOI: https://doi.org/10.1090/S0002-9939-05-07812-3
Keywords: Local spectral theory, operator matrices, spectra
Received by editor(s): February 26, 2004
Received by editor(s) in revised form: May 18, 2004
Published electronically: March 24, 2005
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society